Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 156, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 27, 2017, 5:40 PM MDT for Garden County, Sheridan County, Nebraska. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2017, 5:40 PM MDT (23:40 UTC)
- Expired
- Jul 27, 2017, 6:30 PM MDT
- In force
- 50 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Garden County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 171 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.7 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
168
WUUS53 KLBF 272340
SVRLBF
NEC069-161-280030-
/O.NEW.KLBF.SV.W.0156.170727T2340Z-170728T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
540 PM MDT THU JUL 27 2017
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northwestern Garden County in the Panhandle of Nebraska...
Southwestern Sheridan County in the Panhandle of Nebraska...
* Until 630 PM MDT
* At 540 PM MDT, a severe thunderstorm was located near Alliance,
moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Antioch, Miles Lake, Wickson Lake, Lakeside, Herman Lake, Krause
Lake and Tralnor Lake.
This includes Highway 2 between mile markers 96 and 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 4222 10256 4194 10236 4178 10265 4184 10269
4200 10268 4201 10270 4209 10270 4210 10274
4220 10274
TIME...MOT...LOC 2340Z 320DEG 26KT 4214 10281
HAIL...1.00IN
WIND...60MPH
$$
Gomez2 follow-up statements
984
WWUS53 KLBF 272354
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
554 PM MDT THU JUL 27 2017
NEC069-161-280030-
/O.CON.KLBF.SV.W.0156.000000T0000Z-170728T0030Z/
Garden NE-Sheridan NE-
554 PM MDT THU JUL 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR NORTHWESTERN GARDEN AND SOUTHWESTERN SHERIDAN COUNTIES...
At 553 PM MDT, a severe thunderstorm was located near Antioch, or 11
miles southeast of Alliance, moving southeast at 30 mph.
This is a very dangerous storm.
HAZARD...80 mph wind gusts and golf ball size hail.
SOURCE...Law enforcement.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Antioch, Miles Lake, Wickson Lake, Lakeside, Herman Lake, Krause Lake
and Tralnor Lake.
This includes Highway 2 between mile markers 96 and 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing destructive winds and large damaging hail.
SEEK SHELTER NOW inside a sturdy structure and stay away from
windows.
&&
LAT...LON 4222 10256 4194 10236 4178 10265 4184 10269
4200 10268 4201 10270 4209 10270 4210 10274
4220 10274
TIME...MOT...LOC 2353Z 321DEG 27KT 4201 10268
HAIL...1.75IN
WIND...80MPH
$$
Roberg852
WWUS53 KLBF 280018
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
618 PM MDT THU JUL 27 2017
NEC161-280028-
/O.CAN.KLBF.SV.W.0156.000000T0000Z-170728T0030Z/
Sheridan NE-
618 PM MDT THU JUL 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SHERIDAN COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4192 10267 4200 10268 4200 10241 4194 10236
4178 10265 4183 10268 4189 10269 4192 10268
TIME...MOT...LOC 0018Z 331DEG 24KT 4188 10263
$$
NEC069-280030-
/O.CON.KLBF.SV.W.0156.000000T0000Z-170728T0030Z/
Garden NE-
618 PM MDT THU JUL 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR NORTHWESTERN GARDEN COUNTY...
At 618 PM MDT, a severe thunderstorm was located 12 miles south of
Antioch, or 19 miles southeast of Alliance, moving southeast at 30
mph.
This is a very dangerous storm.
HAZARD...80 mph wind gusts and golf ball size hail.
SOURCE...Law enforcement.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Miles Lake, Herman Lake and Tralnor Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing destructive winds and large damaging hail.
SEEK SHELTER NOW inside a sturdy structure and stay away from
windows.
&&
LAT...LON 4192 10267 4200 10268 4200 10241 4194 10236
4178 10265 4183 10268 4189 10269 4192 10268
TIME...MOT...LOC 0018Z 331DEG 24KT 4188 10263
HAIL...1.75IN
WIND...80MPH
$$
RobergWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:19 PM MDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jul 27, 2:19 PM MDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service North Platte NE 319 PM CDT Thu Jul 27 2017 .SHORT TERM...(This evening through Friday) Issued at 304 PM CDT Thu Jul 27 2017 Vort max seen on water vapor across central Wyoming. Lift associated with this disturbance across western SD and NE is aiding scattered shower and thunderstorm activity this afternoon. Another wave across Idaho will be a player tonight as it tracks into northern Wyoming. This should help to continue to generate scattered thunderstorm activity early this evening across northern Wyoming, and then flow aloft should guide these toward northwest Nebraska late tonight into Friday morning. Southeast moist upslope flow will aid in destabilization Friday afternoon across the western half of Nebraska, when additional convective development is expected. Winds aloft could support some storm organization and a severe storm or two later Friday afternoon. Otherwise expect near seasonal highs for this time of year, in the mid to upper 80s. .LONG TERM...(Friday night through Thursday) Issued at 304 PM CDT Thu Jul 27 2017 Weather highlights in the long term period revolve around mild temperatures, near or slightly below seasonal normal values, and opportunities for showers/thunderstorms this weekend. Upper level ridge will continue to influence the western and central CONUS. The ridge extends initially from the Four Corner states-Southern Plains into the Northern High Plains Friday night. The upper level ridge will build westward this weekend and become more expansive over the Intermountain West extending into the Canadian Prairies. In the meantime, flow at low-levels will remain predominantly southerly over western NEB through the weekend owing to broad high pressure at the surface and at 850 hPa over the Upper Great Lakes and much of the Upper Midwest this weekend. This will promote increasing moisture transport over western and central NEB with surface dew points in the upper 50s to mid 60s during the day and precipitable water values peaking between 1.25” and 1.5”. The latter amounts to about 125% to 150% of normal with the greatest moisture available in the column Friday night and Saturday. Meanwhile, the combination of a weak disturbance embedded within the flow tracking across the High Plains and moderate instability as seen by MLCAPE and MUCAPE should be conducive for increased shower and thunderstorm chances given the moisture in place. Most confident with thunderstorms in the west Friday night. Of which, isolated to scattered thunderstorms are anticipated to be ongoing at the start of the period in portions of the higher terrain and the Panhandle into western NEB. Another disturbance is then expected to affect the local forecast area with increased chances for showers/thunderstorm Saturday evening and night, chances then continue into Sunday. The overall large scale pattern doesn't see much change Monday through Thursday. The upper level ridge continues to dominate the western CONUS and builds westward more so over the Central Great Basin compared to its position Saturday-Sunday. Concur with the previous forecast package with respect to precipitation chances in the extending period and overall confidence. Of which, guidance continues to suggest periodic opportunities for showers and thunderstorms in the new week and this could be attributable to disturbances tracking along the periphery of the ridge. Will continue to fine-tune the forecast Monday and beyond with respect to precipitation chances as details and guidance allows for more refinement. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1216 PM CDT Thu Jul 27 2017 Latest satellite imagery and surface plot shows a mix of low, mid, and high clouds across western NEB. Ceilings range between MVFR in portions of southwest NEB to low-end VFR (less than 7 kft) and mid-level/high-level clouds (greater than or equal to 10 kft) elsewhere. Local radar display shows scattered showers currently across portions of northwest NEB and the far western Sandhills. Current thinking is the threat for isolated to scattered showers and thunderstorms will persist across northwest NEB, eastern Nebraska Panhandle, and the western Sandhills this afternoon and through much of tonight. Otherwise, light breezes will prevail today, mainly out of the southwest. Sub-VFR ceilings currently present are expected to lift and become VFR over the course of the afternoon. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Taylor LONG TERM...ET AVIATION...ET
Hazardous weather outlook, Jul 27, 2:37 PM MDT, 3 hours 3 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 337 PM CDT Thu Jul 27 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-282045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 337 PM CDT Thu Jul 27 2017 /237 PM MDT Thu Jul 27 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. There is a threat for isolated strong to severe thunderstorms Friday afternoon and Friday night along and west of highway 83. Large hail and damaging winds are the main hazards. While thunderstorms are possible beyond Friday night, confidence and the overall threat for widespread severe thunderstorms is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte ET
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.